About this Journal Submit a Manuscript Table of Contents
Journal of Complex Analysis
Volume 2013 (2013), Article ID 474231, 3 pages
http://dx.doi.org/10.1155/2013/474231
Research Article

Coefficient Estimate Problem for a New Subclass of Biunivalent Functions

1Postgraduate and Research Department of Mathematics, Government Arts College for Men, Krishnagiri, Tamil Nadu 635001, India
2Department of Mathematics, Madras Christian College, Thambaram, Chennai, Tamil Nadu 600 059, India

Received 25 May 2013; Accepted 19 September 2013

Academic Editor: Janne Heittokangas

Copyright © 2013 N. Magesh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We introduce a unified subclass of the function class of biunivalent functions defined in the open unit disc. Furthermore, we find estimates on the coefficients and for functions in this subclass. In addition, many relevant connections with known or new results are pointed out.

1. Introduction

Let denote the class of functions of the form which are analytic in the open unit disc . Further, by , we will denote the class of all functions in which are univalent in .

Some of the important and well-investigated subclasses of the univalent function class include, for example, the class of starlike functions of order in and the class of convex functions of order in .

It is well known that every function has an inverse , defined by where

A function is said to be biunivalent in if both and are univalent in . Let denote the class of biunivalent functions in given by (1).

In 1967, Lewin [1] investigated the biunivalent function class and showed that ; on the other hand Brannan and Clunie [2] (see also [35]) and Netanyahu [6] made an attempt to introduce various subclasses of biunivalent function class and obtained nonsharp coefficient estimates on the first two coefficients and of (1). But the coefficient problem for each of the following Taylor-Maclaurin coefficients for ; is still an open problem. In this line, following Brannan and Taha [4], recently, many researchers have introduced and investigated several interesting subclasses of biunivalent function class and they have found nonsharp estimates on the first two Taylor-Maclaurin coefficients and ; for details, one can refer to the works of [713].

Now, we define of function satisfying the following conditions: for some , where is the extension of to . Similarly, we say that a function belongs to the class if satisfies the following inequalities: for some , where is the extension of to . The classes and were introduced by Prema and Keerthi [14]; furthermore, for these classes, they have found the following estimates on the first two Taylor-Maclaurin coefficients in (1).

Theorem 1. If , , and , then

Theorem 2. If , , and , then

Motivated by the works of Xu et al. [12, 13], we introduce the following generalized subclass of the analytic function class .

Definition 3. Let , and let the functions be so constrained that We say that if the following conditions are satisfied: where and the function is the extension of to .

We note that by specializing , , and , we get the following interesting subclasses: (1); see [12],(2),   (; ) and ,   (; ); see [14],(3) () and (); see [11].

The objective of the present paper is to introduce a new subclass and to obtain the estimates on the coefficients and for the functions in theaforementioned class, employing the techniques used earlier by Xu et al. [12, 13].

2. Main Result

In this section, we find the estimates on the coefficients and for the functions in the class .

Theorem 4. Let be of the form (1). If , then

Proof. Since , from (9), we have, where satisfy the conditions of Definition 3. Now, equating the coefficients in (12), we get From (14) and (16), we get From (15) and (17), we obtain Since and , we immediately have This gives the bound on as asserted in (10).
Next, in order to find the bound on , by subtracting (17) from (15), we get It follows from (19) and (21) that Since and , we readily get as asserted in (11). This completes the proof of Theorem 4.

By setting , where and , in Theorem 4, we get the following corollary.

Corollary 5. Let be of the form (1) and in the class . Then,

If we choose and in Corollary 5, we have the following corollary.

Corollary 6. Let be of the form (1) and in the class , and . Then,

Remark 7. The estimates found in Corollary 6 would improve the estimates obtained in [14, Theorem 2.2].

If we set , , where and in Corollary 5, we readily have the following corollary.

Corollary 8. Let be of the form (1) and in the class , and . Then

Remark 9. The estimates found in Corollary 8 would improve the estimates obtained in [14, Theorem 3.2].

Remark 10. For , the bounds obtained in Theorem 4 are coincident with the outcome of Xu et al. [12]. Taking in Corollaries 6 and 8, the estimates on the coefficients and , are the improvement of the estimates on the first two Taylorû Maclaurin coefficients obtained in [10, Corollaries 2.3 and ]. Also, for the choices of , the results stated in Corollaries 6 and 8 would improve the bounds stated in [11, Theorems 1 and 2], respectively. Furthermore, various other interesting corollaries and consequences of our main result could be derived similarly by specializing and .

Acknowledgment

The authors would like to thank the referee for his valuable suggestions.

References

  1. M. Lewin, “On a coefficient problem for bi-univalent functions,” Proceedings of the American Mathematical Society, vol. 18, pp. 63–68, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. D. A. Brannan and J. G. Clunie, Eds., Aspects of Contemporary Complex Analysis, Academic Press, London, UK, 1980.
  3. D. A. Brannan, J. Clunie, and W. E. Kirwan, “Coefficient estimates for a class of star-like functions,” Canadian Journal of Mathematics, vol. 22, pp. 476–485, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. D. A. Brannan and T. S. Taha, “On some classes of bi-univalent functions,” Studia Universitatis Babeş-Bolyai, Mathematica, vol. 31, no. 2, pp. 70–77, 1986. View at Zentralblatt MATH · View at MathSciNet
  5. T. S. Taha, Topics in Univalent Function Theory [Ph.D. thesis], University of London, London, UK, 1981.
  6. E. Netanyahu, “The minimal distance of the image boundary from the origin and the second coefficient of a univalent function in |Z|LTHEXA1,” Archive for Rational Mechanics and Analysis, vol. 32, pp. 100–112, 1969. View at Zentralblatt MATH · View at MathSciNet
  7. R. M. Ali, S. K. Lee, V. Ravichandran, and S. Supramaniam, “Coefficient estimates for bi-univalent Ma-Minda starlike and convex functions,” Applied Mathematics Letters, vol. 25, no. 3, pp. 344–351, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. B. A. Frasin and M. K. Aouf, “New subclasses of bi-univalent functions,” Applied Mathematics Letters, vol. 24, no. 9, pp. 1569–1573, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. T. Hayami and S. Owa, “Coefficient bounds for bi-univalent functions,” Pan American Mathematical Journal, vol. 22, no. 4, pp. 15–26, 2012. View at Zentralblatt MATH · View at MathSciNet
  10. X. F. Li and A. P. Wang, “Two new subclasses of bi-univalent functions,” International Mathematical Forum, vol. 7, no. 29–32, pp. 1495–1504, 2012. View at Zentralblatt MATH · View at MathSciNet
  11. H. M. Srivastava, A. K. Mishra, and P. Gochhayat, “Certain subclasses of analytic and bi-univalent functions,” Applied Mathematics Letters, vol. 23, no. 10, pp. 1188–1192, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. Q.-H. Xu, Y.-C. Gui, and H. M. Srivastava, “Coefficient estimates for a certain subclass of analytic and bi-univalent functions,” Applied Mathematics Letters, vol. 25, no. 6, pp. 990–994, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. Q.-H. Xu, H.-G. Xiao, and H. M. Srivastava, “A certain general subclass of analytic and bi-univalent functions and associated coefficient estimate problems,” Applied Mathematics and Computation, vol. 218, no. 23, pp. 11461–11465, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  14. S. Prema and B. S. Keerthi, “Coefficient bounds for certain subclasses of analytic functions,” Journal of Mathematical Analysis, vol. 4, no. 1, pp. 22–27, 2013.